Format

Send to

Choose Destination
J Psychoactive Drugs. 2016 Apr-Jun;48(2):86-92. doi: 10.1080/02791072.2016.1156790. Epub 2016 Mar 25.

Erectile Dysfunction among People Who Use Ketamine and Poly-Drugs.

Author information

1
a Graduate Student, Centre for Drug Research , Universiti Sains Malaysia , Penang , Malaysia.
2
b Associate Professor, Centre for Drug Research , Universiti Sains Malaysia , Penang , Malaysia.
3
c Senior Lecturer, Centre for Drug Research , Universiti Sains Malaysia , Penang , Malaysia.
4
d Professor, School of Social Sciences , Universiti Sains Malaysia , Penang , Malaysia.

Abstract

Despite the rise in recreational use of ketamine in Malaysia, there have been no studies of users or of the health-related consequences they face. This study was initiated to examine ketamine use and its health consequences. A structured questionnaire was used to elicit information. A final sample of 127 males was divided into persons who used only ketamine and those who were poly-drug users. Each group was further divided into long-period and short-period users. Urine toxicology screening for ketamine and other illicit drugs commonly used in Malaysia was also done. Our findings corroborate those of earlier studies that link ketamine use to urological problems such as frequent urination, dysuria, incontinence, painful bladder, nocturia, and urinary urgency. A new finding in this study is the significant association between ketamine use and erectile dysfunction, such that higher odds of reporting erectile dysfunction were linked to long-period users. Our findings strengthen the case for early intervention, as ketamine users are drawn from young and unmarried male participants. The association of ketamine use with erectile dysfunction, if substantiated, will help physicians in their diagnosis of erectile dysfunction, particularly among youths.

KEYWORDS:

Erectile dysfunction; Malaysia; ketamine; poly-drugs; urological problems

PMID:
27014841
DOI:
10.1080/02791072.2016.1156790
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center